Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 21, NWS Albuquerque, NM

April 24, 2010

NWS Albuquerque, NM issued this wind advisory at Apr 24, 2010, 4:04 AM MDT. It took effect at Apr 24, 2010, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2010, 4:04 AM MDT (10:04 UTC)
In effect from
Apr 24, 2010, 6:00 AM MDT
Expired
Apr 24, 2010, 6:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS75 KABQ 241004
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
404 AM MDT SAT APR 24 2010

...STRONG WINDS EXPECTED TODAY ACROSS NORTHEAST NEW MEXICO...

.THE UPPER LEVEL SYSTEM WHICH PLAGUED NEW MEXICO YESTERDAY WILL
ALLOW FOR STRONG NORTHERLY WINDS ON ITS WESTERN PERIPHERY TODAY.
A TIGHT SURFACE PRESSURE GRADIENT ACROSS EASTERN COLORADO WILL
CLIP NORTHEAST NEW MEXICO AROUND DAYBREAK BEFORE WEAKENING THIS
AFTERNOON. STRONG UPPER LEVEL WINDS AND MIXING WILL KEEP SURFACE
WINDS ELEVATED THIS AFTERNOON ACROSS THIS SAME AREA. THEREFORE...
EXPECT THE STRONGEST WINDS THIS MORNING...REMAINING STRONG THIS
AFTERNOON...THEN RAPIDLY DECREASE THIS EVENING.

NMZ527-530-241800-
/O.NEW.KABQ.WI.Y.0021.100424T1200Z-100425T0000Z/
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
404 AM MDT SAT APR 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES PORTIONS OF RATON RIDGE AND JOHNSON
  MESA AS WELL AS UNION COUNTY.

* WINDS...NORTH TO NORTHWEST 25 TO 35 MPH...WITH GUSTS UP TO 45
  MPH.

* TIMING...WIND SPEEDS WILL RAPIDLY INCREASE AROUND DAYBREAK AND
  REMAIN ELEVATED THROUGH THE AFTERNOON HOURS. THE STRONGEST WIND
  SPEEDS WILL OCCUR DURING THE MID AND LATE MORNING.

* VISIBILITY...WIDESPREAD VISIBILITY RESTRICTIONS ARE NOT EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON WEST TO EAST
  ORIENTED ROADWAYS...INCLUDING HIGHWAYS 64 AND 87 FROM CLAYTON TO
  CAPULIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

DPORTER
2 follow-up statements
568 
WWUS75 KABQ 241804
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1204 PM MDT SAT APR 24 2010

...STRONG WINDS TO CONTINUE THIS AFTERNOON ACROSS NORTHEAST NEW
MEXICO...

.THE UPPER LEVEL SYSTEM WHICH PLAGUED NEW MEXICO YESTERDAY WILL
ALLOW FOR STRONG NORTH TO NORTHWESTERLY WINDS ON ITS WESTERN
PERIPHERY TODAY. A TIGHT SURFACE PRESSURE GRADIENT ACROSS
NORTHEAST NEW MEXICO COMBINED WITH STRONG WINDS ALOFT WILL KEEP
WINDS STRONG AND GUSTY TODAY. THE STRONGEST WINDS ARE EXPECTED
THROUGH MID AFTERNOON BEFORE DECREASING RAPIDLY THIS EVENING.

NMZ527-530-250000-
/O.CON.KABQ.WI.Y.0021.000000T0000Z-100425T0000Z/
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
1204 PM MDT SAT APR 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES PORTIONS OF RATON RIDGE AND JOHNSON 
  MESA AS WELL AS UNION COUNTY. 

* WINDS...NORTH TO NORTHWEST 25 TO 35 MPH...WITH GUSTS UP TO 45 
  MPH. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON BEFORE
  DECREASING EARLY THIS EVENING.

* VISIBILITY...WIDESPREAD VISIBILITY RESTRICTIONS ARE NOT 
  EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO 
  WEST ORIENTED ROADWAYS...INCLUDING HIGHWAYS 64 AND 87 FROM 
  CLAYTON TO CAPULIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
906 
WWUS75 KABQ 242357
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 PM MDT SAT APR 24 2010

NMZ527-530-250100-
/O.EXP.KABQ.WI.Y.0021.000000T0000Z-100425T0000Z/
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
557 PM MDT SAT APR 24 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. 

WINDS ARE SHOWING SIGNS OF DECREASING OVER FAR NORTHEASTERN
NEW MEXICO. SOME OCCASIONAL GUSTS TO 40 MPH WILL BE POSSIBLE
BEFORE DARK...BUT WINDS ARE EXPECTED TO CONTINUE TO DECREASE IN
SPEED THEREAFTER.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:30 AM MDT, 34 minutes earlier.

Area forecast discussion, Apr 24, 3:30 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 AM MDT SAT APR 24 2010

.DISCUSSION...
STORM SYSTEM PULLING AWAY FROM THE LAND OF ENCHANTMENT...HOWEVER
BREEZY TO WINDY CONDITIONS WILL CONTINUE TO PLAGUE THE AREA TODAY.
SURFACE LOW IS CURRENTLY LOCATED WITHIN SW/SC KANSAS WITH A TIGHT
SURFACE PRESSURE GRADIENT OVER ERN COLORADO. MEANWHILE...WINDS AT
700MB WILL CONTINUE TO HOWL BETWEEN 50 TO 60KTS ON THE BACKSIDE OF
UPPER LOW. CURRENT SPEEDS IN THE PLAINS OF ERN COLORADO ARE WITHIN
THE 25-32KT RANGE WITH GUSTS UP TO 40KTS. THESE WINDS WILL LIKELY
CLIP THE FAR NE PLAINS OF NM...NAMELY NMZ527-530. CONTEMPLATED ON
WHETHER AN ADVISORY WILL BE NEEDED FOR THESE ZONES AND SUSPECT THE
REGION WILL EXPERIENCE WIDESPREAD ADVISORY LEVELS THIS MORNING. IT
IS STILL UNCLEAR WHETHER SPEEDS WILL REMAIN ELEVATED THIS AFTERNOON
AS SURFACE PRESSURE GRADIENT RELAXES...BUT DAYTIME MIXING IMPROVES.
TO COMPLICATE MATTERS...CLOUD COVER COULD INHIBIT MOMENTUM TRANSFER
AND LIMIT PEAK SPEEDS. WILL PLAY THE CONSERVATIVE ROUTE AND ISSUE
FROM 12Z/SAT THROUGH 00Z/SUN. THE DAY CREW WILL NEED TO MONITOR FOR
EARLY TERMINATION IF NEEDED. MEANWHILE...BREEZY TO WINDY CONDITIONS
WILL LINGER FOR PORTIONS OF WRN/CENTRAL NM...ESPECIALLY IN THE SAN
JUAN RIVER VALLEY/FARMINGTON AND NEAR CLINES CORNERS. THERE WILL BE
INTERMITTENT SPEED MAXIMUMS NEAR ADVISORY LEVELS...BUT WIDESPREAD
27KTS SUSTAINED IS MARGINAL AND WILL NOT ISSUE FOR THESE ZONES. IT
APPEARS TEMPERATURES WILL RECEIVE A BOOST THIS AFTERNOON...HOWEVER
REMAIN 5-10F BELOW LATE APRIL NORMALS. AS FOR PCPN...BEST CHANCES
FOR CONVECTIVE SHOWERS WILL BE WITHIN THE NRN MOUNTAINS AS WELL AS
THE ADJACENT HIGH PLAINS. THIS THREAT WILL PERSIST ACROSS THE ERN
PLAINS THROUGH THE EVENING HRS BEFORE DISSIPATING. LIGHT SNOW WILL
BE POSSIBLE IN THE HIGH TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS...
BUT ACCUMULATIONS WILL REMAIN AOB ONE INCH.

UPPER LEVEL NORTHWEST FLOW WILL PERSIST OVER NM FOR SUN...HOWEVER
HEIGHTS WILL IMPROVE TO ALLOW FOR WARMER CONDITIONS. HIGHS WILL BE
NEAR SEASONAL NORMALS WITH LIGHTER WINDS EXPECTED. A RIDGE SHOULD
ROLL INTO THE AREA FOR TUESDAY...HOWEVER A WEAK DISTURBANCE BENEATH
THIS FEATURE WILL TRACK THROUGH NRN MEXICO. MOISTURE IS LACKING AND
NO QPF IS EXPECTED FOR SRN NM. ANOTHER PLETHORA OF MODEL SOLUTIONS
ARE PRESENT FOR THE MID/LATE WORK WEEK PERIOD AS A FAIRLY LARGE AND
DEEP TROUGH INVADES THE WRN UNITED STATES. THE LATEST GFS40 APPEARS
TO BE MORE BELIEVABLE THAN EARLIER RUNS AND SIDES WITH THE CANADIAN
VERSUS THE ECMWF. BY FRIDAY...THE GFS ENSEMBLES SHOWS SIGNIFICANT
SPREAD WITHIN THE 500MB HEIGHT SPAGHETTI PLOTS. DID NOT MAKE MAJOR
CHANGES TO THE EXTENDED ATTM...BUT IT APPEARS ANOTHER BOUT OF WINDY
CONDITIONS ARE POSSIBLE WED THROUGH THU WITH INCREASING PCPN ACROSS
THE NRN MOUNTAINS. COOLER READINGS ARE ALSO ON TAP. DPORTER

&&

.AVIATION...
FAIRLY STRONG NW WINDS...GUSTING BETWEEN 35 AND 45 KT...WILL BE THE
MOST SIGNIFICANT WEATHER IMPACT TODAY AND THIS WILL BE MOST NOTABLE
ACROSS THE FAR NE PORTION OF NM AS WELL AS MUCH MORE LOCALIZED
OCCURRENCES BELOW AND THROUGH GAPS IN THE CENTRAL MT CHAIN AND ALONG
SOME W TO E OR NW TO SE ORIENTED VALLEYS ACROSS W AND CENTRAL NM.
HIGHER RIDGES ACROSS MUCH OF N AND CENTRAL NM ALSO AFFECTED MORE
THAN MOST LOWER LOCATIONS. WINDS ALOFT AND TO A LESSER DEGREE SFC
PRESSURE GRADIENT EXPECTED TO DECREASE SOMEWHAT BY OR NOT LONG PAST
MIDDAY...WHICH SHOULD ALLOW SOME MINOR TO MODERATE DROP IN SURFACE
WINDS. SOME MT OBSCURATIONS STILL LIKELY ACROSS THE SANGRE DE
CRISTOS AND MORE LOCALLY ACROSS THE NW MTS AND THE SANDIA AND N
MANZANO MTS...BUT THAT SHOULD LESSEN BY OR DURING THE AFTN. ISOLATED
INSTANCES OF MVFR CIGS STILL EXPECTED THIS MORNING ACROSS N CENTRAL
AND NE NM...ESPECIALLY NEARER THE CO LINE...BUT OTHERWISE TAF SITES
SHOULD REMAIN VFR. WHILE A FEW RAIN AND HIGHER TERRAIN SNOW SHOWERS
WILL STILL BE POSSIBLE N CENTRAL AND NE NM COVERAGE TO BE LESS THAN
ON FRI.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43

&&

.FIRE WEATHER...
LARGE CLOSED LOW ALOFT STILL AFFECTING N AND CENTRAL NM TODAY AS A
LINGERING MODERATE TO STRONG MID LEVEL FLOW CONTINUES OVER THE
STATE. WINDS WILL BE NORTH/NORTHWESTERLY WITH BREEZY TO WINDY
CONDITIONS AT TIMES. WINDS WILL NOT BE QUITE AS STRONG OR COVER AS
MUCH REAL ESTATE AS ON FRIDAY. AFTERNOON HUMIDITY WILL BE SLIGHTLY
TO MODERATELY LOWER TODAY THAN FRIDAY ACROSS ROUGHLY THE WEST HALF
OF NM...BUT TEMPERATURES WILL REMAIN BELOW NORMAL.

DRIER AND LIGHTER NORTHWEST FLOW WILL BE OVER THE STATE ON SUNDAY.
WINDS WILL TREND A LITTLE LOWER BUT SOME LOCALIZED BREEZINESS IS
STILL EXPECTED. AFTERNOON TEMPERATURES WILL BE CLOSER TO NORMAL
VALUES SUNDAY WITH MINIMUM HUMIDITY VALUES IN THE TEENS COVERING A
MUCH LARGER PART OF N AND CENTRAL NM.

COMPUTER WEATHER MODELS REMAIN PRETTY CONSISTENT WITH DEVELOPING AN
UPPER LEVEL RIDGE OVER THE GREAT BASIN ON MONDAY. HOWEVER...A WEAK
DISTURBANCE ROTATING AROUND THE LARGE UPPER LOW OVER THE UPPER
MIDWEST WILL USHER IN A BACK DOOR COLD FRONT ACROSS THE EASTERN
PLAINS LATER SUNDAY NIGHT INTO MONDAY. THUS HUMIDITY VALUES WILL BE
MUCH HIGHER THERE THAN ACROSS THE WEST.

A MORE PRONOUNCED MID LEVEL DRY SLOT IS EXPECTED TO BE OVER THE
STATE ON TUESDAY AND TEMPERATURES SHOULD WARM UNDER THE UPPER LEVEL
RIDGE. THIS WILL BRING DOWN HUMIDITY READINGS ACCORDINGLY.

EXPECT A SIGNIFICANT LOW PRESSURE TROUGH APPROACHING ON WEDNESDAY
AND THIS SHOULD LEAD TO A BREAK DOWN IN THE UPPER RIDGE. THE MODELS
ARE IN LESS AGREEMENT THIS MORNING AS TO HOW PRONOUNCED THIS TROUGH
WILL BE...WHICH WILL MAKE A BIG DIFFERENCE IN HOW MUCH IF ANY
PRECIPITATION REACHES THE STATE WEDNESDAY NIGHT AND THURSDAY. THE
DRY SLOT AHEAD OF THIS UPPER LOW SHOULD BRING LOWER HUMIDITY
VALUES WEDNESDAY. SOUTHWESTERLY WIND SPEEDS SHOULD ALSO PICK UP...
ESPECIALLY ON WEDNESDAY. THUS...A CRITICAL FIRE WEATHER GROWING
PATTERN IS BREWING FOR MID WEEK. THE REST OF NEXT WEEK IS A BIT MORE
UNCERTAIN AS THE MODELS CREATE A LARGE UPPER TROUGH BUT OVER
DIFFERENT PORTIONS OF THE WEST. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  34  69  37 /   5   0   0   0
DULCE...........................  59  24  64  29 /  10   5   0   5
CUBA............................  58  25  63  28 /  10   5   0   0
GALLUP..........................  61  24  67  28 /   0   0   0   0
EL MORRO........................  57  28  64  29 /   5   0   0   0
GRANTS..........................  61  26  68  29 /   5   0   0   0
QUEMADO.........................  59  28  66  29 /   5   0   0   0
GLENWOOD........................  69  36  75  37 /   0   0   0   0
CHAMA...........................  53  23  58  25 /  10  10   5   5
LOS ALAMOS......................  58  30  64  34 /  10  10   0   0
PECOS...........................  55  28  62  31 /  10  10   0   0
CERRO/QUESTA....................  49  22  59  25 /  20  10   5  10
RED RIVER.......................  46  23  52  26 /  20  10   5  10
ANGEL FIRE......................  48  23  56  24 /  20  10   5  10
TAOS............................  56  24  64  29 /  10  10   0   5
ESPANOLA........................  67  31  72  35 /  10  10   0   0
SANTA FE........................  58  29  65  32 /  10  10   0   0
SANTA FE AIRPORT................  61  32  68  35 /  10   5   0   0
ALBUQUERQUE FOOTHILLS...........  63  39  70  42 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  65  41  71  45 /   5   0   0   0
ALBUQUERQUE VALLEY..............  66  37  72  39 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  64  38  71  42 /   5   0   0   0
LOS LUNAS.......................  66  38  71  41 /   0   0   0   0
RIO RANCHO......................  64  38  70  41 /   5   0   0   0
SOCORRO.........................  69  39  75  41 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  60  32  65  32 /   5   5   0   0
MORIARTY/ESTANCIA...............  64  36  69  34 /  10   5   0   0
CLINES CORNERS..................  60  32  66  36 /  10  10   0   0
GRAN QUIVIRA....................  64  37  68  41 /  10   5   0   0
CARRIZOZO.......................  68  37  73  39 /   5   5   0   0
RUIDOSO.........................  60  36  65  36 /   5   5   0   0
CAPULIN.........................  53  30  63  31 /  20   5   5  20
RATON...........................  60  28  67  34 /  10   5   5  10
LAS VEGAS.......................  59  30  64  34 /  10  10   0   5
CLAYTON.........................  63  37  70  37 /  10   5   5  10
ROY.............................  61  37  68  39 /  10  10   0   5
CONCHAS.........................  68  41  75  43 /  10  10   0   5
SANTA ROSA......................  67  41  74  44 /  10  10   0   0
TUCUMCARI.......................  69  41  75  42 /  10  10   5   5
CLOVIS..........................  67  42  73  43 /   5  10   0   5
PORTALES........................  69  41  74  42 /   5  10   0   5
FORT SUMNER.....................  70  43  76  44 /   5  10   0   0
ROSWELL.........................  73  45  79  46 /   5   5   0   5
PICACHO.........................  67  42  74  44 /   5   5   0   0
ELK.............................  61  40  68  41 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ527-530.

&&

46/43
Hazardous weather outlook, Apr 23, 6:13 AM MDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 AM MDT FRI APR 23 2010

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
613 AM MDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 55 MPH ARE EXPECTED
FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAINS...WHICH WILL LEAD
TO HAZARDOUS TRAVEL CONDITIONS. EXPECT THE STRONGER WINDS TO OCCUR
ALONG THE INTERSTATE 40 CORRIDOR THIS AFTERNOON. WINDS WILL RAPIDLY
WEAKEN BELOW ADVISORY LEVELS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DPORTER

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.